Metformin and Vascular Collapse
Metformin and Vascular Collapse is a little-known topic all type 2 diabetes sufferers should learn more about. Here’s how you need to know before moving forward…
Metformin can have rare, extreme side effects. During studies a few rare, life-threatening reactions to the drug did occur. One of those, vascular collapse, occurred in a small percentage of participant studies. Typically it was part of other problems such as Lactic Acidosis. Understanding this situation is a bit tricky.
Independently, vascular collapse is a medical event, not a disease. Literally, the edges of blood vessels fall into each other greatly constricting blood flow. In most cases, this response occurs because of another problem. If blood volume is low, your body automatically protects itself by reducing blood flow through your extremities such as hands, arms, legs and feet. The additional blood is routed to critical functions such the brain and other organs. One example of the phenomenon is how someone who is in shock gets very cold. This is one symptom of this response.
Other situations may also facilitate collapse in the vascular system. An extended illness requiring extensive bed rest may contribute. The blood vessels may become flabby just like muscles. The problem may also occur as a result of pneumonia.
Metformin and Vascular Collapse
Another connection was found for vascular collapse. For those with diabetes and many other physical problems, the compounded group of medications is believed to contribute to this problem. Vascular collapse is not a stand alone problem. Science is still trying to understand all the reasons this rare side effect occurs.
Perhaps this most important thing is to simply be aware that Metformin does have side effects. Your best course of action is being alert to how you feel and symptoms that may indicate you need medical attention.
Some patients with diabetes find journaling an effective way to track their wellness. This allows you to record what’s going on with you and your body. Then you can simply look back over a week or maybe two and see if there is any unusual needing your attention.
The symptoms of potential vascular collapse include:
• Low blood pressure
• Shortness of breath
• Reduced fine motor skills in hands or feet
On the other hand, you do not need to monitor yourself for symptoms of vascular collapse more aggressively than other Metformin side effects. Other complications are far more common and carry much less risk to your health. You’ve probably experienced how paying attention to you levels and food determines your success with diabetes. This is no different. There is no need to stay away an night worrying about this dangerous side effect. Simply take good care of yourself over all and remain alert for any sign of side effects.
Fortunately, most situations involve a variety of symptoms that indicates one of the problems that is a pre-cursor to vascular collapse. It’s extremely rare for vascular collapse to happen completely independent of some other medical condition.
There you go: Metformin and Vascular Collapse information you should know before you consult with your doctor. You already know more about your condition than most diabetes sufferers.